Upped dosage of medication

Hi all, I've recently upped my dosage of Prozac this week. Went from 20mg to 40mg. Can this cause anxiety to spike because last 5 days I've been terrible. Like convinced I'm dying heart attack due any moment now, despite having bloods and ecg done Thursday it feels so real to me. I know when I first took the tablets they caused me bad anxiety so I'm hoping that it is that again. You're sincerely, a very scared, upset, lonely 25yo male.

Skip

Featured Content

Join our community

The community helps everyone affected by anxiety by providing support, information and guidance.

Follow

Featured by HealthUnlocked

9 Replies

oldestnewest
  • Sandy1710, you are not alone in being on Prozac. There are many others on the forum who are and will be able to put in their thoughts on any side effects. Good Luck...

  • I was prescribe Protonix for my ulcer and it caused me to have very bad anxiety and panic attacks. Ive never had this happen to me prior to taking this medication. so i stopped taking it and its been a lil over 2 weeks and i still have mild attacks but its getting better. I started taking organic supplements and kava tea that seems to help calm me down. It will get better. I promise. maybe talk to your doctor or stop taking it completely

  • Yes, I was prescribed prozac some time ago and it caused extreme nervousness and anxiety. I could not stop pacing and paced for about 20 hours. After a few days stopped taking it and my doctor (who had not been the one who prescribed prozac) told me to switch to zoloft or paxil. I did switch to paxil which is more calming and had no more problems.

  • Hi I take flouxetine which is Prozac.... my anxiety worsened initially, but depression improved slowly. After about 3 weeks I increased mine, and felt terrible ! As I believe they can take a little longer to start easing the Anxiety. Couldn't get my breath etc, shaking and trebling, and vertigo. Spoke to GP he said increased to soon ... after 4 weeks he had said but I done it after 3 weeks. I went back down to 20 mg, again felt very anxious... took Atarax to ease anxiety systems as well... and slowly the flouxetine started to ease the Anxiety. I feel so much better tbh. Still got a way to go, but I'm on a comfortable road to achieving that. Anxiety has improved and vertigo eased ! Good luck

  • Hi I was prescribed Prozac 60mgs daily. I didn't have any side effects but it didn't help my illness. I was stopped & prescribed duloxetine 120mgs a day. I wasn't weened off Prozac. I'm finally settled on venlafaxine 300mgs daily.

  • Sandy, so sorry to hear about your anxiety. You are NOT alone... I was on Prozac years ago, I'd heard it was a miracle drug! No way..... I felt like a total zombie for the 3 weeks I took it....terrible. Can you cut your dose again, back to what it was before? The only thing that ever helped me get over my troubles was counselling. Then meditation and nlp. I hope you are feeling better, please let us know how you're doing. Take care and look after yourself.

  • Can everyone touch some wood but today has been a lot better. Not sure if maybe the tablets have sorted them selves out now. I've upped it to 40 for a week now.

  • Touching wood! Good luck.

  • I missed my meds for two days of 40mg and wow it made me the worse mess I've ever been. Well I was hoping it was that. Had the most intense anxiety for hours couldn't sleep.

You may also like...